Anonymous
Anonymous asked in Science & MathematicsMedicine · 3 weeks ago

what treatment would I need if I took 64 paracetamol and how long for?

no stupid answers!

4 Answers

Relevance
  • Retief
    Lv 7
    3 weeks ago

    First you would need your stomach pumped, that takes about an hour.

    Then you would be under observation, that would be for at least 72 hours.

    During that time you might be given a charcoal enema (that takes an hour or so) or perhaps a saline IV (that can take a few hours).

    After that, you might be placed in long-term observation, which could include counselling, psychiatric therapy, possibly medication. That could take several months depending on the results.

    • Autumn
      Lv 7
      3 weeks agoReport

      They no longer pump stomaches and definitely don't give charcoal enemas for a paracetamol overdose. lol. N-acetylcysteine is given intravenously, they're assessed by a mental health professional and then treated in the community.

    • Login to reply the answers
  • Anonymous
    3 weeks ago

    That's twice the fatal dose and unless you get the antidote within 12 hours of the overdose you will die. The antidote is given intravenously via a drip over 24-72 hours. There is no guarantee that the antidote will be lifesaving so if you haven't already taken the pills please call an ambulance instead and get the help you need. There are no symptoms of liver failure until 80% of your liver has died which takes up to 2 weeks so if you've taken the pills and feel ok you'll still be dying and need the antidote.

    • Autumn
      Lv 7
      3 weeks agoReport

      Liver failure is an excruciating and drawn out way to die.

    • Login to reply the answers
  • 3 weeks ago

    assuming these are the 200 mg size, that is 12800 mg or 12.8 g.

    Max daily dose is 2.4 g, so you took 6 days dose at once. 

    treatment is to go to a hospital and get treatment, nothing you can do at home. You have a few hours before permanent liver damage occurs, so don't wait. 

    • ...Show all comments
    • billrussell42
      Lv 7
      3 weeks agoReport

      The size varies with brand and country. Actually, I was incorrect, standard dose in the US is 325 mg, so this adds up a bit over 20 g. Perhaps in the UK it is 500 mg. In any case, a serious overdose.

    • Login to reply the answers
  • Mark
    Lv 7
    3 weeks ago

    Well, you might die and you certainly would ruin your liver FOREVER.  There is no home treatment for this, but if you go to a hospital they would probably give you "gastric lavage".   Why would you want to do this in the first place?

    • Autumn
      Lv 7
      3 weeks agoReport

      They don't pump stomaches anymore. They may give activated charcoal orally otherwise the treatment is the antidote intravenously.

    • Login to reply the answers
Still have questions? Get your answers by asking now.